Full Version: Byetta urinary tract infections?

From: Lulu (BYTHEBAYBABE) [#1]
 22 Jun 2009
To: ALL

Hi Everyone,

I have been diagnosed with prediabetic syndrom and have been using Byetta for four months. I am thrilled with my improved blood work results -- everything has improved -- and have lost twenty pounds.

However, about a month after starting the Byetta I started having a round robin reaccurance of urinary tract infections. After completing a prescription I would develope a new infection before I could get a three day culture back from the lab. This is ongoing as of this date.

I've been to a uryologist, had my bladder scoped, xrayed and everything looks ok -- he is stumped.

Has anyone else experienced anything similar? Any suggestions?

Thanks a bunch!

Reply


From: toneylee in VA (TONEYLEE) [#2]
 22 Jun 2009
To: Lulu (BYTHEBAYBABE) [#1] 23 Jun 2009

Hi Lulu, and welcome!

I did a little search on our old blog for similar complaints (since 2005). I found 2 people who asked about bladder infections and Byetta--about a year apart. As far as I could tell, no one thought it was a side effect of Byetta and almost no one else experienced it. However...

Please remember that we are NOT doctors, but I do have an idea. I may be completely wrong, but here goes: A major effect of Byetta is slow stomach emptying. In some Amlin studies, the effectiveness of some medications was decreased when people took them close to Byetta injections. I don't know if the antibiotics you took for the UTI were affected, but maybe they could have been? Do you remember if you took the antibiotics along with Byetta sometimes? Like within 3-4 hours? I mean, maybe the drugs never worked optimally and so you never completely got rid of the bladder infection. So the infection was suppressed but not killed and keeps roaring back? I'd try (unless your doctor thinks I'm a nut) separating antibiotic doses from Byetta injections by as much time as possible. For example, in the morning, take a pill, wait at least 2 hours, then do the Byetta shot (before Byetta is better than after). Scheduling like this might be dicey, but it's not forever, and maybe it would work.

Since you talked about losing so much weight already (Congrats!), I have another thought, too. Many people get such strong appetite suppression that they forget to drink enough fluids and become dehydrated. This could cause bladder problems. Be sure to drink, drink (even if it's sipping constantly) as much as you can. Keep water beside you all the time. If you are nauseated, make it ginger ale or ginger tea, but be sure to be conscious of fluid intake.

Let us know how it goes, ok?

Reply


From: Geri in Co:Victoza(3-10) (GERI) [#3]
 22 Jun 2009
To: Lulu (BYTHEBAYBABE) [#1] 23 Jun 2009

Urinary tract infections are very common with diabetics who have had higher glucose levels. I agree with Toney about why they keep coming back, that you never really killed the infection if the timing of the meds was off. Your dr who prescribed the byetta should be able to help you with the timing of your antibiotic to get it's full effect.

Good luck and I say congrats too on your weight loss.

Reply


From: Lulu (BYTHEBAYBABE) [#4]
 25 Jun 2009
To: ALL

Thank you for your suggestions and your time.

Lulu

Reply


From: Cass (CASSKEITHC81) [#5]
 24 Jan 2013
To: Lulu (BYTHEBAYBABE) [#1] unread

Im so glad i read ur post, I just started byetta in december i havent lost any weight my appetite is better though but i started getn a uti two days ago and was worried wondered if it was normal and its just been 1 month


Thanks
Cassandra

Reply


From: cathy (CATHYHARJUND) [#7]
 11 Mar 2013
To: ALL

Hello, Yes urinary tract infections are very common with diabetes. Trying drinking cranberry juice or drinking water more.

Reply


Reply to All

Back to thread list | Login

© 2019 Project Beehive Forum